Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nevilast -anhidrosis
Aug 10, 2011

I am using nevilast for hiv-treatment since march2010. I have been suffering from anhidrosis{no sweat}. can anybody help me?

Response from Dr. Henry

Decreased sweating can be a challenging condition to manage even on the general population. Certain medications (such as some psychiatric drugs) can contribute. If the autonomic nervous system is impaired then sweat production can be impacted. The stavudine in Nevilast occasionally can cause dysfunction of the autonomic nervous system perhaps leading to decreased sweat production though not common. untreated HIV infection can also cause such nerve damage so can be a challenge to sort out. If available, switching off the Nevilast to an alternative regimen (ie tenofovir or even zidovudine instead of the stavudine) may be worth considering if not other likely cause found (dehydration and family genetics are also possible contributing factors). KH



Previous
grapefruit diet
Next
think i missed my dose of viraday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement